Article citationsMore >>

Candelario N, Wykretowicz J. The DKA that wasn't: a case of euglycemic diabetic ketoacidosis due to empagliflozin. Oxford medical case reports. 2016 Jul 1; 2016(7):144-6.

has been cited by the following article:

Article

A Case of Euglycemic Diabetic Ketoacidosis due to Canagliflozin Complicated by Takotsubo Cardiomyopathy

1Department of Internal Medicine, Conemaugh Memorial Medical Center/ Temple University, 1086 Franklin Street, Johnstown, PA, 15905, USA


American Journal of Medical Case Reports. 2018, Vol. 6 No. 1, 1-3
DOI: 10.12691/ajmcr-6-1-1
Copyright © 2018 Science and Education Publishing

Cite this paper:
Muzammil Khan, Shaza Khalid, Asghar Marwat, Hassan Mehmood. A Case of Euglycemic Diabetic Ketoacidosis due to Canagliflozin Complicated by Takotsubo Cardiomyopathy. American Journal of Medical Case Reports. 2018; 6(1):1-3. doi: 10.12691/ajmcr-6-1-1.

Correspondence to: Muzammil  Khan, Department of Internal Medicine, Conemaugh Memorial Medical Center/ Temple University, 1086 Franklin Street, Johnstown, PA, 15905, USA. Email: muzammilkhan972@yahoo.com

Abstract

Sodium-glucose co-transporter-2 (SGLT-2) inhibitor is the latest class of anti diabetic medication that improves glycemic control in insulin independent fashion by increasing urinary loss of filtered glucose. Since its introduction in 2013, several cases of euglycemic DKA have been reported in patients being treated with SGLT-2 inhibitors. Blood glucose levels in range lower than expected for DKA makes the diagnosis challenging if clinical suspicion for euglycemic DKA is not high. We report a case of a patient being treated with canagliflozin who presented with DKA, AKI and mild hyperglycemia that was complicated by stress-induced cardiomyopathy.

Keywords